Red spotting after bedikot
30 November, 2015
I got married 3 months ago, and I have been on the pill for 2 months (we have not been able to have sexual intercourse). For the past week I have had my period and now for the last 4 days every time I do a bedikah I get blood again after 10 minutes, only a small amount of blood but still clear that is it red.
I was wondering what should I do. Every time I do a bedikah I am clean and there is nothing on the cloth, but afterwards I see blood.
Mazal tov on your recent wedding!
It is fairly common for a couple to need some time and practice before consummating. At this stage, however, we think it would be helpful for you to discuss the difficulties you have experienced in more direct detail, either with us here or on our phone hotline. Sometimes a small adjustment can make a big difference.
If we understand you correctly, your bedikot have been clear. Following the bedikot you see red blood. The blood you see after the bedikah may not affect your clean days, depending on where you see it and its size. For example, if you find it on your undergarment and it is smaller in area than a gris (roughly the American dime or Israeli shekel), then it does not invalidate the clean days and you may continue. To provide you more guidance, we would need more information about the blood quantity and where it is found.
Based on your description, it sounds very likely that you have a makkah, a wound, in the vaginal area. You could try looking in the mirror to see if you can locate an irritated external area that bleeds on contact. Also, seeing a physician for an exam might help you both to address this bleeding pattern and to receive information related to intercourse.
Please be back in touch with more details, again here or on our phone hotline.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.